Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 305, NWS Birmingham, AL

June 21, 20114 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 21, 2011, 3:24 PM CDT for 4 counties in Alabama. It was in force for 51 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 3:24 PM CDT (20:24 UTC)
Expired
Jun 21, 2011, 4:15 PM CDT
In force
51 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Blount County, AL, Jefferson County, AL, Shelby County, AL, St. Clair County, AL

The radar

The Birmingham radar (KBMX), 83 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:28 PM CDTTSTM WND DMG1 Sw Trussville, ALREFURBISHED TIN AND TRUSS ROOFING OVER AN OLD FLAT ROOF PEELED OFF THE TOP OF A BUSINESS ON MAIN STREET. SECTIONS OF ROOFING ALSO PARTIALLY REMOVED FROM ATHLETIC CENTER ON PARKWAY DRIVE. WINDS ESTIMATED AT 70 MPH.
Jun 21, 3:33 PM CDTTSTM WND DMG6 N Trussville, ALA FEW TREES WITH WEAKENED ROOT SYSTEMS UPROOTED ALONG AND NORTH OF OLD SPRINGVILLE ROAD. WINDS ESTIMATED AT 70 MPH. SPORADIC WIND DAMAGE CONTINUES TO THE JEFFERSON COUNTY LINE.
Jun 21, 3:37 PM CDTTSTM WND DMG2 Ene Springville, ALTREE DOWN BLOCKING HIGHWAY 11, PINE MOUNTAIN ROAD, AND HWY 174
Jun 21, 3:40 PM CDTTSTM WND DMG3 Ssw Springville, ALLARGE HARDWOOD TREE WITH SHALLOW ROOT SYSTEM UPROOTED. WINDS ESTIMATED AT 70 MPH.
Jun 21, 3:54 PM CDTTSTM WND DMG4 N Springville, ALTREES AND POWERLINES DOWN IN THE HOLLY SPRINGS COMMUNITY AND TREES DOWN IN THE HIGHLAND LAKES COMMUNITY.
Jun 21, 4:13 PM CDTTSTM WND DMG3 Ene Irondale, ALTREE ON HOUNSE ON ROCK RIDGE ROAD IN MOUNTAINBROOK. TREES DOWN ON ROBERT SMITH DRIVE IN HOMEWOOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1519 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WUUS54 KBMX 212024
SVRBMX
ALC009-073-115-117-212115-
/O.NEW.KBMX.SV.W.0305.110621T2024Z-110621T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BLOUNT COUNTY IN ALABAMA...
  EAST CENTRAL JEFFERSON COUNTY IN ALABAMA...
  ST. CLAIR COUNTY IN ALABAMA...
  NORTH CENTRAL SHELBY COUNTY IN ALABAMA...

* UNTIL 415 PM CDT

* AT 324 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR BARBER MOTORSPORTS PARK...OR NEAR
  LEEDS...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TRUSSVILLE...PINSON-CLAY-CHALKVILLE...MOODY...ODENVILLE...
  SPRINGVILLE...ONEONTA...CENTER POINT AND PINSON.

THIS INCLUDES...
INTERSTATE 459 EXIT NUMBERS 27 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 129 THROUGH 153...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 166...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3397 8634 3394 8637 3394 8633 3396 8631
      3385 8609 3341 8657 3356 8678 3404 8650
TIME...MOT...LOC 2024Z 213DEG 36KT 3357 8661

$$

10/ARM
2 follow-up statements
868 
WWUS54 KBMX 212040
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT TUE JUN 21 2011

ALC117-212049-
/O.CAN.KBMX.SV.W.0305.000000T0000Z-110621T2115Z/
SHELBY AL-
340 PM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SHELBY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3404 8650 3397 8635 3397 8634 3394 8637
      3394 8633 3396 8631 3385 8609 3354 8646
      3371 8669
TIME...MOT...LOC 2039Z 213DEG 36KT 3373 8654

$$

ALC009-073-115-212115-
/O.CON.KBMX.SV.W.0305.000000T0000Z-110621T2115Z/
BLOUNT AL-JEFFERSON AL-ST. CLAIR AL-
340 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. CLAIR...
NORTHEASTERN JEFFERSON AND SOUTHEASTERN BLOUNT COUNTIES UNTIL 415 PM
CDT...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR CLAY...OR 5 MILES NORTHEAST OF
TRUSSVILLE...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  ODENVILLE...SPRINGVILLE...ONEONTA...ALLGOOD...ASHVILLE...ROSA...
  REMLAP...ST. CLAIR SPRINGS...CLEAR SPRINGS AND HOLLY SPRINGS.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBER 147...
INTERSTATE 59 EXIT NUMBERS 143 THROUGH 166...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3404 8650 3397 8635 3397 8634 3394 8637
      3394 8633 3396 8631 3385 8609 3354 8646
      3371 8669
TIME...MOT...LOC 2039Z 213DEG 36KT 3373 8654

$$

10/ARM
218 
WWUS54 KBMX 212048
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 PM CDT TUE JUN 21 2011

ALC073-212058-
/O.CAN.KBMX.SV.W.0305.000000T0000Z-110621T2115Z/
JEFFERSON AL-
348 PM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3404 8650 3397 8634 3394 8637 3394 8633
      3396 8631 3385 8609 3363 8636 3382 8663
TIME...MOT...LOC 2048Z 209DEG 43KT 3384 8646

$$

ALC009-115-212115-
/O.CON.KBMX.SV.W.0305.000000T0000Z-110621T2115Z/
BLOUNT AL-ST. CLAIR AL-
348 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ST.
CLAIR AND SOUTHEASTERN BLOUNT COUNTIES UNTIL 415 PM CDT...

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH. THIS STORM WAS LOCATED NEAR SPRINGVILLE...MOVING NORTHEAST 
AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  ONEONTA...ALLGOOD...ASHVILLE...ROSA...CALDWELL...HIGHLAND LAKE...
  EASLEY...I 59 REST AREAS AT ONEONTA...WHITNEY JUNCTION AND HORSE
  PENS FORTY.

THIS INCLUDES...
INTERSTATE 59 EXIT NUMBERS 154 THROUGH 166...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3404 8650 3397 8634 3394 8637 3394 8633
      3396 8631 3385 8609 3363 8636 3382 8663
TIME...MOT...LOC 2048Z 209DEG 43KT 3384 8646

$$

10/ARM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:35 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 21, 12:35 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1235 PM CDT TUE JUN 21 2011

.UPDATE...TODAYS TRENDS AND 18Z AVIATION.

&&

.DISCUSSION...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MUCH OF
THE AREA THIS AFTERNOON AS THE ATMOSPHERE HAS BECOME MORE MOIST
AND UNSTABLE. POPS WERE RAISED ACCORDINGLY WITH SOME ADJUSTMENTS
TO TEMPERATURES AS CLOUDS AND SHOWERS KEEP THESE NUMBERS A LITTLE
COOLER IN THE WEST. LESSER CHANCES OF RAIN IN THE SOUTHEAST
COUNTIES TODAY THAN OTHER LOCATIONS. UPDATES ARE OUT.

&&

.AVIATION...18Z TAF DISCUSSION.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
ACROSS NORTHERN AND WESTERN ALABAMA. THIS GENERAL TREND WILL
CONTINUE THROUGH THE EARLY EVENING WHEN COVERAGE SHOULD BECOME
MORE ISOLATED DUE TO STABILIZATION. THE MOISTURE RICH ATMOSPHERE
WILL ALLOW FOR SOME MVFR CEILINGS TO DEVELOP NEAR SUNRISE THAT
SHOULD LIFT TO VFR BY 15Z. ADDITIONAL SHOWERS AND THUNDERSTORMS
WILL DEVELOP AS THE TEMPERATURES CLIMB TOMORROW MORNING AND AN
UPPER LEVEL TROUGH APPROACHES FROM THE WEST.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

88
Hazardous weather outlook, Jun 21, 12:52 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1252 PM CDT TUE JUN 21 2011

ALZ011>015-017>050-221749-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1252 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 21, 2:19 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
219 PM CDT TUE JUN 21 2011

ALZ036-037-043-212000-
COOSA AL-ELMORE AL-TALLAPOOSA AL-
219 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TALLAPOOSA...ELMORE AND
SOUTHEASTERN COOSA COUNTIES UNTIL 300 PM CDT...

AT 217 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TEN CEDAR ESTATES...OR NEAR WETUMPKA...MOVING
NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EQUALITY...
  ROCKFORD...
  TEN CEDAR ESTATES...
  WEOKA MILLS...
  DEXTER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3294 8629 3279 8582 3250 8616 3257 8636
TIME...MOT...LOC 1919Z 203DEG 21KT 3262 8622

03
Special weather statement, Jun 21, 2:23 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
223 PM CDT TUE JUN 21 2011

ALZ013-015-023-212015-
FAYETTE AL-TUSCALOOSA AL-WALKER AL-
223 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALKER...NORTHERN
TUSCALOOSA AND SOUTHEASTERN FAYETTE COUNTIES UNTIL 315 PM CDT...

AT 219 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BANKHEAD LOCK AND DAM...OR 15 MILES NORTHEAST OF
HOLT...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BANKSTON...
  BERRY...
  BOLEY SPRINGS...
  GORGAS STEAM PLANT...
  GORGAS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3378 8781 3364 8709 3360 8720 3355 8719
      3352 8725 3353 8727 3350 8726 3350 8728
      3348 8729 3349 8733 3347 8734 3342 8725
      3332 8718 3329 8709 3326 8707 3321 8728
      3326 8782
TIME...MOT...LOC 1923Z 203DEG 21KT 3344 8732

03
Special weather statement, Jun 21, 2:35 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CDT TUE JUN 21 2011

ALZ025-034-035-212015-
BIBB AL-CHILTON AL-SHELBY AL-
235 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...NORTHERN CHILTON AND
EASTERN BIBB COUNTIES UNTIL 315 PM CDT...

AT 234 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A CLUSTER
OF STRONG THUNDERSTORM NEAR BRIERFIELD IRONWORKS PARK...OR 6 MILES
WEST OF MONTEVALLO...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MONTEVALLO...
  CALERA...
  ALABASTER...
  HELENA...
  PELHAM...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3355 8648 3350 8648 3350 8638 3339 8638
      3335 8634 3334 8637 3330 8636 3328 8643
      3320 8646 3318 8651 3312 8646 3309 8651
      3303 8652 3290 8705 3311 8721 3347 8660
      3352 8656 3352 8652 3355 8651
TIME...MOT...LOC 1934Z 226DEG 34KT 3312 8690

10/ARM
Special weather statement, Jun 21, 2:40 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT TUE JUN 21 2011

ALZ018-026-212030-
ETOWAH AL-ST. CLAIR AL-
240 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CLAIR AND ETOWAH
COUNTIES UNTIL 330 PM CDT...

AT 237 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ASHVILLE...OR 13 MILES EAST OF ONEONTA...MOVING
NORTHEAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MARKTON...
  RAINBOW CITY...
  GADSDEN...
  STEELE...
  ALTOONA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3406 8580 3385 8603 3384 8607 3382 8605
      3377 8611 3385 8638 3388 8634 3391 8635
      3393 8633 3394 8637 3398 8633 3406 8633
      3410 8631 3417 8622
TIME...MOT...LOC 1940Z 203DEG 21KT 3391 8625

03
Special weather statement, Jun 21, 3:03 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT TUE JUN 21 2011

ALZ017-024-212100-
BLOUNT AL-JEFFERSON AL-
303 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND BLOUNT COUNTIES
UNTIL 400 PM CDT...

AT 258 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING CLUSTERS
OF STRONG THUNDERSTORM NEAR MINOR...OR NEAR FAIRFIELD...MOVING
NORTHEAST AT 45 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MOUNTAIN BROOK...
  BIRMINGHAM...
  IRONDALE...
  FULTONDALE...
  GARDENDALE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3410 8630 3394 8637 3394 8633 3388 8634
      3382 8643 3380 8658 3372 8652 3356 8655
      3352 8652 3347 8667 3326 8697 3348 8729
      3355 8719 3362 8717 3366 8706 3390 8693
      3397 8678 3413 8661 3426 8652 3427 8646
TIME...MOT...LOC 2003Z 219DEG 39KT 3358 8689

03
Local storm report, Jun 21, 3:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     HOMEWOOD                33.46N 86.81W
06/21/2011  E55 MPH          JEFFERSON          AL   PUBLIC

&&

MBAER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:50 PM CDTSpecial Weather StatementBMXLamar25 min
Jun 20, 10:04 PM CDTSpecial Weather StatementBMXFayette26 min
Jun 21, 12:09 PM CDTSpecial Weather StatementBMXEtowah, St. Clair51 min
Jun 21, 1:00 PM CDTSpecial Weather StatementBMXEtowah30 min
Jun 21, 1:14 PM CDTSevere Thunderstorm WarningBMXLamar, Pickens26 min
Jun 21, 1:19 PM CDTSpecial Weather StatementBMXCalhoun41 min
Jun 21, 1:30 PM CDTSpecial Weather StatementBMXGreene, Pickens45 min
Jun 21, 1:37 PM CDTSpecial Weather StatementBMXTallapoosa38 min
Jun 21, 1:48 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Tuscaloosa20 min
Jun 21, 2:01 PM CDTSpecial Weather StatementBMXCalhoun44 min
Jun 21, 2:08 PM CDTSpecial Weather StatementBMXBlount52 min
Jun 21, 2:19 PM CDTSpecial Weather StatementBMXElmore41 min
Jun 21, 2:23 PM CDTSpecial Weather StatementBMXFayette, Tuscaloosa52 min
Jun 21, 2:35 PM CDTSpecial Weather StatementBMXBibb, Shelby40 min
Jun 21, 2:40 PM CDTSpecial Weather StatementBMXEtowah50 min
Jun 21, 3:03 PM CDTSpecial Weather StatementBMXBlount, Jefferson57 min
Jun 21, 3:36 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Shelby, Talladega39 min
Jun 21, 3:53 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah, St. Clair52 min
Jun 21, 4:06 PM CDTSevere Thunderstorm WarningBMXCalhoun, Etowah, St. Clair, Talladega39 min
Jun 21, 4:43 PM CDTSpecial Weather StatementBMXCherokee47 min
Jun 21, 5:14 PM CDTSpecial Weather StatementBMXTalladega46 min
Jun 21, 5:26 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Shelby, Talladega24 min
Jun 21, 6:32 PM CDTSpecial Weather StatementBMXEtowah43 min
Jun 21, 6:57 PM CDTSpecial Weather StatementBMXLowndes48 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.